MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted: not applicable, as the intraocular lens was inserted and removed in the initial surgery.If explanted: not applicable, as the intraocular lens was inserted and removed in the initial surgery.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported intraocular lens (iol) was fully inserted in the patient¿s operative eye and removed due to broken haptic.The incision was enlarged and there was no patient injury.Another lens with the same model was implanted.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information was received, and the following fields were updated accordingly: section d-10: device available for evaluation: yes.Section d-10: returned to manufacturer on: 09/10/2020.Section h-3: device returned to manufacturer: yes.Device evaluation: the complaint product was returned in its packaging and inside the daisy wheel case insert.Visual inspection performed under microscope: lubricating material residue and loose particle can be observed on the lens surface.The lens was cut and only a piece of lens was returned.This could be related to the removal process.One of the haptic was broken and the other looks damaged/distorted.Therefore, the reported issue was verified however, due to the conditions of the sample returned it is not possible to determine if the reported issue is related to the manufacturing process or to the handling during the removal process.Based in the analysis of the sample returned product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no additional complaints for this production order number have been received.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key10541340
Report Number2648035-2020-00685
Device Sequence Number14255287
Product Code HQL
UDI-Device Identifier05050474514201
UDI-Public(01)05050474514201(17)230418
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2023
Device Model NumberAR40M
Device Catalogue NumberAR40M00005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR